MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
A bifurcated stent graft and a suprarenal extension was implanted to treat an abdominal aortic aneurysm.Reportedly, an intraoperative type 3b endoleak remained and the physician elected to monitor the patient and follow up in 30 days with a computed tomography scan.Patient is doing well, asymptomatic and discharged on the next day.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported iiib endoleak of the main body is refuted, rather a small type ii endoleak (of the lumbar artery) was confirmed.This is not consistent with the reported adverse event/incident.The most likely causation for the reported event is anatomy-related.Procedure-related harms could not be determined with the medical records available for review.The final patient status was reported as being stable.Corrections: b5 describe event or problem.G4 awareness date.H6 remove all codes.
 
Event or Problem Description
A bifurcated stent graft and a suprarenal extension was implanted to treat an abdominal aortic aneurysm.Reportedly, an intraoperative type 3b endoleak remained and the physician elected to monitor the patient and follow up in 30 days with a computed tomography scan.Patient is doing well, asymptomatic and discharged on the next day.Additional information received per clinical assessment refuting the type iiib endoleak, and instead confirming a type ii endoleak (non-device-related).Therefore, this event is no longer reportable as there is no alleged deficiency related to identity, quality, durability, reliability, safety, effectiveness, or performance of the device.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11704247
Report Number2031527-2021-00168
Device Sequence Number17055365
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Model NumberBA28-110/I20-30
Device Lot Number2247809003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT#2265427013.
Outcome Attributed to Adverse Event Other;
Patient Age66 YR